MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETCF2525C49E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 50 mm diameter abdominal aortic aneurysm.The length of the proximal aortic neck was 8 mm, with a diameter of 18 mm at the renal artery.The angulation was 45 degrees.Moderate vessel tortuosity and mild vessel calcification was present.It was reported that during the index procedure, upon deployment of the suprarenal stent, the delivery system "thumbwheel" broke.The physician stated that while dealing with the broken thumbwheel, the implanted device slipped down from the target landing zone.An angiogram then revealed a type i endoleak.A proximal cuff was then implanted and the type i endoleak was resolved.It was reported that a follow-up ct scan the next day showed that both of the renal arteries were covered by the proximal cuff.A secondary intervention was then performed, with bilateral renal stents successfully implanted to restore flow.As per the physician, the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Failure to follow instructions (aortic neck length less than 10 mm and diameter less than 19 mm).If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8882707
Report Number9612164-2019-03321
Device Sequence Number2730876
Product Code MIH
UDI-Device Identifier00613994991430
UDI-Public00613994991430
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model NumberETCF2525C49E
Device Catalogue NumberETCF2525C49E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR